MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ETS*45 ENDO LIN CUT RELOAD WH; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ETS*45 ENDO LIN CUT RELOAD WH; STAPLE, IMPLANTABLE
Model Number TR45W
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #t5dr16.Investigation summary: the analysis results found that one tr45w reload was received with no apparent damage and partially fired 1/10 with the reload lockout damaged.No functional test could be performed due to the condition of the reload.A manufacturing record evaluation was performed for the finished device and the manufacturing criteria were met prior to the release of this lot/batch.The damage to the reload lockout spring is consistent with damage observed when the firing cycle is started, interrupted, released, and restarted.When firing the device, make sure that the firing stroke is completed.Do not partially fire the device.Fire the device by squeezing the firing trigger completely until it rests on the closing trigger.Once the firing cycle has been initiated, it must be completed.If re-initiation of firing is resumed, the device will lock out.Firing through the lockout mechanism will break the device.
 
Event or Problem Description
It was reported that during an unknown colorectal procedure, the reload wouldn't fire staples when pulled.A second like reload was used and fired successfully.There were no patient consequences.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
MDR Report Key9924202
Report Number3005075853-2020-02003
Device Sequence Number3257909
Product Code GDW
UDI-Device Identifier10705036003182
UDI-Public10705036003182
Combination Product (Y/N)N
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2024
Device Model NumberTR45W
Device Catalogue NumberTR45W
Device Lot NumberT40X8R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/09/2020
Initial Report FDA Received Date04/03/2020
Patient Sequence Number1